MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 18"(45CM) 6-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 18"(45CM) 6-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J544G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by vet that an animal underwent an unknown procedure and suture was used.As the veterinary surgeon went to tie a knot in the suture, the suture material disintegrated.It was unknown how the procedure was completed.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: representative samples were received for evaluation: an unused opened sample and three unopened samples of product code j544, lot le6612 were returned for analysis.The product code is double armed.During the visual inspection of four samples, no defects were found on the packages.The swage and attachment area of needles were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The actual device was received for evaluation: an empty opened foil, an empty opened folder and a needle-suture in three sections of product code j544, lot le612 were returned for analysis.The product code is double armed.During the visual inspection of the opened sample, the swage and attachment area of needles were noted to be as expected.The three suture pieces were examined and have begun with the process of degradation and this caused breakage suture.The product code j544 contains an absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.Also, the foil was examined, and no damages or defects were noted.Due to condition of the sample received, it could not be determined what may have caused the reported incident.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device le6612 number, and no non-conformances were identified.Additional information was requested and the following was obtained: lot number is le6612.How was the product stored? where was the product stored? the product is stored in the box with the plastic wrapping on until ready to be used.The boxes are kept in a glass fronted two way cupboard that is accessible from inside out outside theatre.Theatres are kept around 18-20 degrees, our prep area is between 20-25 degrees.For how long did the facility have this lot stored? i cannot confirm 100% for how long we have had this particular box in our stock, however, we do use this item on a regular basis so i would say we haven't had it for more than 3 months.Please note we have not had this issue with any other lots of other sutures and all are ordered and stored in the same way and location.Does the facility monitor temperature and relative humidity? our aircon monitors temperature but we do not monitor humidity at this stage.But as above all boxes are left in the entire packaging until ready for use.

Brand Name
VICRYL SUTURE 18"(45CM) 6-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8484674
Report Number2210968-2019-80028
Device Sequence Number11130693
Product Code GAM
UDI-Device Identifier10705031041073
UDI-Public10705031041073
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2022
Device Catalogue NumberJ544G
Device Lot NumberLE6612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/11/2019
05/14/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/07/2019
06/03/2019
Patient Sequence Number1